Alert archive / Arkansas / Flash Flood Warnings in 2009
Flash Flood Warning 156, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Sep 4, 2009, 5:25 PM CDT for Crittenden County, Cross County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2009, 5:25 PM CDT (22:25 UTC)
- Expired
- Sep 4, 2009, 7:46 PM CDT
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crittenden County, AR, Cross County, AR
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 508 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 3:38 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Sep 4, 3:38 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 338 PM CDT FRI SEP 4 2009 .DISCUSSION...SATELLITE/UPPER AIR PROFILER TRENDS THIS AFTERNOON PLACE A MCV /UPPER LEVEL DISTURBANCE/ ACROSS SOUTHWEST MISSOURI. THIS MESOSCALE FEATURE IS EMBEDDED WITHIN A BROAD UPPER LEVEL TROUGH AXIS ACROSS THE EASTERN HALF OF THE UNITED STATES THIS AFTERNOON. TEMPERATURES ACROSS THE MID SOUTH THIS AFTERNOON ARE IN THE LOWER 80S ACROSS MOST LOCATIONS WITH A FEW READINGS IN THE MIDDLE 80S ACROSS NORTH MISSISSIPPI WHERE RAIN HAS NOT OCCURRED THUS FAR TODAY. CONVECTIVE CHANCES ARE THE PREDOMINANT CHALLENGE IN THIS AFTERNOON/S FORECAST PACKAGE. REGIONAL WSR-88D RADAR TRENDS THIS AFTERNOON SHOW ADDITIONAL SHOWERS AND THUNDERSTORMS HAVE DEVELOPED MAINLY ACROSS AREAS NORTH OF I-40 AS DAYTIME INSTABILITY HAS COMBINED WITH AN APPROACHING MESOSCALE CONVECTIVE VORTEX ACROSS SOUTHWEST MISSOURI. BEST CHANCES FOR SHOWERS AND THUNDERSTORMS TONIGHT WILL BE MAINLY ACROSS PORTIONS OF NORTHEAST ARKANSAS AND PORTIONS OF THE MISSISSIPPI RIVER DELTA. ANTICIPATE THAT OVERALL CONVECTIVE ACTIVITY SHOULD DIMINISH WITH THE LOSS OF DAYTIME HEATING AFTER SUNSET. UNTIL EARLY EVENING A THUNDERSTORM OR TWO MAY BECOME STRONG WITH WINDS AND LOCALLY HEAVY RAINFALL AS THE MAIN THREATS. NAM/GFS/ECMWF INDICATE OVERALL UPPER LEVEL SYNOPTIC PATTERN WILL NOT CHANGE MUCH OVER THE WEEKEND THROUGH NEXT TUESDAY AS A SERIES OF UPPER LEVEL SHORTWAVES ROTATE THROUGH THE BROAD UPPER LEVEL TROUGH. AS A RESULT...KEPT CHANCE POPS GOING THIS WEEKEND THROUGH TUESDAY OF NEXT WEEK. BEYOND TUESDAY...LONG RANGE MODELS ARE IN SOME DISAGREEMENT WITH TIMING/PLACEMENT OF UPPER LEVEL FEATURES BUT TREND TOWARDS THE EXISTING UPPER LEVEL TROUGH AXIS BEING REINFORCED BY ANOTHER TROUGH TOWARDS THE END OF THE PERIOD. CONSEQUENTLY...KEPT ISOLATED RAIN CHANCES THROUGHOUT THE LONG RANGE FORECAST. CJC && .AVIATION... 18Z TAFS SMALL CLUSTER OF SHOWERS AND THUNDERSTORMS MOVED THROUGH KMEM EARLIER THIS MORNING AND WERE DISSIPATING NEAR KMKL AT DISCUSSION TIME. MUCH OF AR WAS SUNNY THIS MORNING...ENHANCING THE LOW LEVEL INSTABILITY AXIS WEST OF THE MS RIVER. SHOWERS AND THUNDERSTORMS TO CONTINUE DEVELOPMENT OVER CENTRAL AND NORTHEAST AR...INCLUDING THE KJBR AREA. EXPECT SOME ENHANCEMENT IN THUNDERSTORM COVERAGE COURTESY OF A MIDLEVEL SHORTWAVE LIFTING INTO MO FROM NORTHEAST OK. KMEM NOT OUT OF THE TSRA CHANCES...BUT AT THIS POINT...ISOLATED MID AFTERNOON SHRA APPEAR TO BE BETTER BET. LOW/MID LEVEL LAPSE RATES WILL BE MARGINAL AT BEST OVER MUCH OF THE MIDSOUTH THIS AFTERNOON. TONIGHT SHOULD BE A NEAR REPEAT OF LAST NIGHT...WITH ISOLATED OVERNIGHT SHRA AND OCCASIONAL LIFR CONDITIONS AT KMKL. PWB && .PRELIMINARY POINT TEMPS/POPS... MEM 66 86 67 85 / 20 50 30 50 MKL 61 83 63 83 / 10 40 30 50 JBR 64 82 64 82 / 30 60 40 50 TUP 62 86 65 86 / 10 30 30 50 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Sep 4, 3:41 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 341 PM CDT FRI SEP 4 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-051100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 341 PM CDT FRI SEP 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A STRONG THUNDERSTORM OR TWO IS POSSIBLE TONIGHT ACROSS PORTIONS OF THE MISSOURI BOOTHEEL...EAST AND NORTHEAST ARKANSAS. WINDS TO 50 MPH AND LOCALLY HEAVY RAINFALL ARE THE MAIN THREATS FOR ANY THUNDERSTORM WHICH BECOMES STRONG. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Sep 4, 2:56 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 256 PM CDT FRI SEP 4 2009 ARZ035-042045- CROSS AR- 256 PM CDT FRI SEP 4 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTH CENTRAL CROSS COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTH OF VILLAGE CREEK STATE PARK AT 256 PM CDT. THE STORM WAS NEARLY STATIONARY. VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS THUNDERSTORM. PEOPLE IN CROSS COUNTY...INCLUDING LOCATIONS NEAR VILLAGE CREEK STATE PARK...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 345 PM CDT.
Special weather statement, Sep 4, 3:03 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 303 PM CDT FRI SEP 4 2009 ARZ027-042030- POINSETT AR- 303 PM CDT FRI SEP 4 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHWESTERN POINSETT COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING DIME SIZE HAIL AND 45 TO 55 MPH WINDS WAS LOCATED 3 MILES SOUTH OF WALDENBURG AT 303 PM CDT. THE STORM WAS NEARLY STATIONARY. PEOPLE IN POINSETT COUNTY SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 330 PM CDT.
Special weather statement, Sep 4, 3:29 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 329 PM CDT FRI SEP 4 2009 ARZ027-042115- POINSETT AR- 329 PM CDT FRI SEP 4 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHWESTERN POINSETT COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING DIME SIZE HAIL AND 45 TO 55 MPH WINDS WAS LOCATED 3 MILES SOUTHEAST OF WALDENBURG AT 328 PM CDT...MOVING NORTHEAST AT 5 MPH. VERY HEAVY RAIN WILL OCCUR WITH THIS THUNDERSTORM. A FLASH FLOOD WARNING IS ALSO IN EFFECT FOR SOUTHWESTERN POINSETT COUNTY. PEOPLE IN POINSETT COUNTY SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 415 PM CDT.
Special weather statement, Sep 4, 4:16 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 416 PM CDT FRI SEP 4 2009 ARZ027-035-042145- CROSS AR-POINSETT AR- 416 PM CDT FRI SEP 4 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTH CENTRAL CROSS COUNTY IN EASTERN ARKANSAS... CENTRAL POINSETT COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER CHERRY VALLEY AT 416 PM CDT...MOVING NORTHEAST AT 5 MPH. PEOPLE IN CROSS AND POINSETT COUNTIES...INCLUDING LOCATIONS NEAR HARRISBURG...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 445 PM CDT. TLSJR
Special weather statement, Sep 4, 4:49 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 449 PM CDT FRI SEP 4 2009 ARZ035-036-042230- CROSS AR-CRITTENDEN AR- 449 PM CDT FRI SEP 4 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS... EASTERN CROSS COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER PARKIN AT 449 PM CDT...MOVING NORTHEAST AT 5 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CRITTENDEN AND CROSS COUNTIES...INCLUDING LOCATIONS NEAR EARLE AND PARKIN...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 530 PM CDT.
Special weather statement, Sep 4, 5:01 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 501 PM CDT FRI SEP 4 2009 ARZ018-026-042230- CRAIGHEAD AR-GREENE AR- 501 PM CDT FRI SEP 4 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS... SOUTH CENTRAL GREENE COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER BONO AT 501 PM CDT...MOVING EAST AT 10 MPH. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN CRAIGHEAD AND GREENE COUNTIES...INCLUDING LOCATIONS NEAR BONO...BROOKLAND AND LAKE FRIERSON STATE PARK...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 530 PM CDT. TLSJR
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 5:34 AM CDT | Areal Flood Advisory | MEG | Cross, Poinsett | 3 hr |
| Sep 4, 7:21 AM CDT | Areal Flood Advisory | MEG | Crittenden, Cross | 3 hr |
| Sep 4, 2:37 PM CDT | Areal Flood Advisory | MEG | Craighead, Poinsett | 113 min |
| Sep 4, 2:54 PM CDT | Areal Flood Advisory | MEG | Mississippi | 2 hr |
| Sep 4, 3:17 PM CDT | Flash Flood Warning | MEG | Poinsett | 3 hr |
| Sep 4, 4:23 PM CDT | Flash Flood Warning | MEG | Cross, Poinsett | 3 hr |
| Sep 4, 5:11 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross | 49 min |
Nearby
Flash Flood Warnings in Arkansas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.